MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071530
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event 18 years or older.(b)(4).Device evaluation by manufacturer: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulty occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left superficial femoral artery.A 7x150x130 innova¿ stent was advanced contralaterally to the lesion and deployment was initiated via slight rotation of the thumb wheel, however high force was required to turn the wheel.After the thumb wheel was rotated, the physician deployed the stent using the pull grip and it was noted to be difficult; however, the stent was still able to be deployed with force.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The shaft showed a kink at the nosecone.There also was one kink on the inner shaft approximately 15cm from the tip.The pull handle was broken.The stent was not returned.The device was opened to find additional damage.No additional damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6422793
Report Number2134265-2017-02411
Device Sequence Number16309388
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public(01)08714729874133(17)20190430(10)0019200144
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH74939293071530
Device Catalogue Number39293-07153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1